MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy, it was noticed that when the fixation was being performed and when the implant of the microraptor knotless was passed, it was evident that it was imperfect since a part of the implant was missing.The missing part was due to a brakeage of the implant.The brakeage was not inside the patient.The arthroscopy was resumed, after a non significant delay, using an s+n back up.An additional bone hole was needed for the back up device so a void was left in the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11 h3, h6 the reported device was received for evaluation.A visual inspection revealed the device was returned with original packaging with the batch number of the complaint on the label.The distal anchor was returned with no visible defect.The proximal peek anchor was not returned.The insertion device has no visible defect.A material assessment could not be performed due to the part not being returned for evaluation.Action is not indicated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage conditions and material requirements are specified for the implant material.Each lot must be accompanied by a material certificate of analysis.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
MICRORAPTOR KNOTLESS SA PEEK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23085919
Report Number1219602-2025-02317
Device Sequence Number10508819
Product Code MBI
UDI-Device Identifier00885556722527
UDI-Public885556722527
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205021
Device Lot Number2165851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight85 KG